Alert archive / Alabama / Freeze Warnings in 2016
Freeze Warning 4, NWS Birmingham, AL
NWS Birmingham, AL issued this freeze warning at Nov 20, 2016, 2:46 AM CST for 39 counties in Alabama. It took effect at Nov 20, 2016, 9:00 PM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2016, 2:46 AM CST (08:46 UTC)
- In effect from
- Nov 20, 2016, 9:00 PM CST
- Expired
- Nov 21, 2016, 8:00 AM CST
- In force
- 11 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.8 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2568 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
613 WWUS74 KBMX 200846 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 246 AM CST SUN NOV 20 2016 ...COLDER WEATHER INVADES CENTRAL ALABAMA... ALZ011>015-017>032-034>038-201400- /O.UPG.KBMX.FZ.A.0001.161121T0300Z-161121T1400Z/ /O.NEW.KBMX.FZ.W.0004.161121T0300Z-161121T1400Z/ /O.CON.KBMX.FZ.W.0003.000000T0000Z-161120T1300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-BIBB-CHILTON-COOSA- TALLAPOOSA-CHAMBERS- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...CENTREVILLE... CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...VALLEY... LANETT...LAFAYETTE 246 AM CST SUN NOV 20 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CST THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 8 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 8 AM CST MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...RANGING FROM 23 TO 30 DEGREES. * IMPACTS...PROTECT TENDER VEGETATION AND ANIMALS WHEN FREEZING CONDITIONS ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ALZ033-039>050-201400- /O.UPG.KBMX.FZ.A.0001.161121T0300Z-161121T1400Z/ /O.NEW.KBMX.FZ.W.0004.161121T0300Z-161121T1400Z/ PERRY-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...MARION...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 246 AM CST SUN NOV 20 2016 ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 8 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 8 AM CST MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...RANGING FROM 26 TO 32 DEGREES. * IMPACTS...PROTECT TENDER VEGETATION AND ANIMALS WHEN FREEZING CONDITIONS ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
1 follow-up statement
819 WWUS74 KBMX 201950 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 150 PM CST SUN NOV 20 2016 ...COLDER WEATHER INVADES CENTRAL ALABAMA... ALZ011>015-017>050-211400- /O.CON.KBMX.FZ.W.0004.161121T0300Z-161121T1400Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 150 PM CST SUN NOV 20 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 8 AM CST MONDAY... * TEMPERATURES...RANGING FROM LOWER 20S TO LOWER 30S. * IMPACTS...PROTECT TENDER VEGETATION AND ANIMALS WHEN FREEZING CONDITIONS ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this freeze warning went out at Nov 19, 11:43 PM CST, 3 hours 3 minutes earlier.
Area forecast discussion, Nov 19, 11:43 PM CST, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1143 PM CST Sat Nov 19 2016 .UPDATE... For 06Z Aviation. && .DISCUSSION... Extended the Freeze Warning one county farther southward, but most places should end up well into the 30s overnight. Surface winds will remain 5 to 10 mph overnight and this will prevent even colder conditions. That will occur tomorrow night. Some protected area north will drop into the mid and upper 20s tonight. 75 && .AVIATION... 06Z TAF Discussion. VFR conditions are expected this period. Surface high pressure builds into Central Alabama from the west overnight. Even though an inversion sets up early this evening, winds will not completely die down. Expect northwesterly winds in the 4-6kt range overnight. Added a line after 16z for the winds increasing to around 10kts with a few gusts into the 14-17kt range during the day. A very dry atmosphere will exist overhead with little to no cloud cover. After sunset, wind should go to calm in most locations. 75 && .FIRE WEATHER... Winds will diminish and become less gusty tonight. Though winds will be lighter in the Sunday through Tuesday period, extremely low afternoon RH values will continue to promote an elevated risk of wildfires. && .PREV DISCUSSION... /Issued 250 PM CST Sat Nov 19 2016/ Will maintain the current hazards for the next two days, with a partial freeze expected tonight, and a more widespread and significant freeze tomorrow night. Winds are expected to become lighter and less gusty after dark, but probably not go completely calm. All signs point to clear skies through the remainder of the short term period, with conditions more conducive to radiational cooling tomorrow night. Next chance of rain remains Wednesday. Similar looking system to the one that just went through -- fast moving and better rain chances to our west. No changes to the long term portion of the forecast. /61/ && .PRELIMINARY POINT TEMPS/POPS... Gadsden 29 56 23 60 27 / 0 0 0 0 0 Anniston 31 56 27 61 30 / 0 0 0 0 0 Birmingham 31 56 28 62 34 / 0 0 0 0 0 Tuscaloosa 32 60 29 64 32 / 0 0 0 0 0 Calera 32 58 29 63 33 / 0 0 0 0 0 Auburn 33 58 32 62 35 / 0 0 0 0 0 Montgomery 33 62 29 66 33 / 0 0 0 0 0 Troy 33 61 26 65 29 / 0 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... Freeze Watch from Sunday evening through Monday morning for the following counties: Autauga...Barbour...Bibb...Blount... Bullock...Calhoun...Chambers...Cherokee...Chilton...Clay... Cleburne...Coosa...Dallas...Elmore...Etowah...Fayette...Greene... Hale...Jefferson...Lamar...Lee...Lowndes...Macon...Marengo... Marion...Montgomery...Perry...Pickens...Pike...Randolph... Russell...Shelby...St. Clair...Sumter...Talladega...Tallapoosa... Tuscaloosa...Walker...Winston. Freeze Warning until 7 AM CST Sunday for the following counties: Bibb...Blount...Calhoun...Chambers...Cherokee...Chilton...Clay... Cleburne...Coosa...Etowah...Fayette...Greene...Hale... Jefferson...Lamar...Marion...Pickens...Randolph...Shelby...St. Clair...Sumter...Talladega...Tallapoosa...Tuscaloosa...Walker... Winston. &&
Hazardous weather outlook, Nov 19, 5:37 AM CST, 21 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 537 AM CST SAT NOV 19 2016 ALZ011>015-017>050-201445- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 537 AM CST SAT NOV 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. THE COMBINATION OF LOW RELATIVE HUMIDITY VALUES AND BREEZY NORTHWESTERLY WINDS TODAY WILL LEAD TO ENHANCED FIRE DANGER CONDITIONS TODAY. OVERNIGHT TEMPERATURES TONIGHT WILL BE NEAR OR BELOW FREEZING BY EARLY SUNDAY MORNING ACROSS NORTH CENTRAL ALABAMA. TAKE THE PROPER PRECAUTIONS TO PROTECT SENSITIVE VEGETATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF ENHANCED FIRE DANGER EACH AFTERNOON FROM SUNDAY THROUGH TUESDAY. OVERNIGHT TEMPERATURES WILL BE BELOW OR NEAR FREEZING SUNDAY NIGHT INTO EARLY MONDAY AREA WIDE. TAKE THE PROPER PRECAUTIONS TO PROTECT SENSITIVE VEGETATION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
Nearby
Freeze Warnings in Alabama, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.